| Model Number |
5901-1168 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/11/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
Event or Problem Description
Primary procedure, left reverse shoulder.It was reported that on impaction, the threaded portion of the glenosphere inserter broke off in the glenosphere.The glenosphere was removed and a second glenosphere was implanted using a second inserter.Surgery was completed successfully with a delay of approximately 10 minutes.The glenosphere with the broken threaded portion was disposed by hospital staff.
Event or Problem Description
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the reported event.During the investigation, the device inspection revealed the following: the tip of the glenosphere holder - piston shows a clean break of the tip towards the middle of the threaded area.The surface is finely fissured and the level fracture area shows shear lips at the edge of the surface.This is specific to a ductile fracture, which is caused by an excessive force applied on the device, most probably combined to the fact that the impactor was not fully engaged/ not in alignment to the glenosphere.In this regard, the operative technique emphasizes the importance of having a good connection between the two parts.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.